Bisoprolol reduction: Hi all. So after having... - AF Association

AF Association
19,781 members24,157 posts

Bisoprolol reduction

Keibra
Keibra

Hi all. So after having a bout of bradycardia a couple of months ago my doc decided to reduce my bisoprolol from 5mg to 2.5mg. I am on it for high blood pressure and had 1 bad paf episode in 2016.

My normal resting rate is usually around 65 to 75 bpm but today is tge second day on reduced dose and its up to 96 bpm resting. It scares me when its higher than normal. My question is will it drop back down or should i go back up to 5mg. It got up to 137bpm in supermarket and I felt really dizzy. Not sure if it's anxiety or blood pressure or cos my hearts banging.

Would love some comments on what you think x

17 Replies
oldestnewest
Hidden
Hidden

I think you ought to get in touch with your GP for advice. We are not medically qualified and certainly should not be advising you to alter your meds.

Meanwhile try to relax as much as you can .

Keibra
Keibra
in reply to Hidden

Thanks. I will, I just wanted to see if it happened to anyone else when they reduced their doses.

To the best of my knowledge Bisoprolol is primarily a rate control medication! It can and is prescribed ( in tandem with something else) for blood pressure. If your GP has halved your Bisoprolol dose it would account for the increase in HR. It needs to be reviewed and it may even be that perhaps Bisoprolol isn't the appropriate rate control drug for you. I've been on it for over 8 years and it holds my heart rate around 62 to 65. About 5 years ago I tried under GP's advice to reduce it but my heart rate went up immediately.

John

I tried to reduce bisopropol but consultant said it must be done gradually. My bp went up so I'm back on 3.75 trouble is my heartbeat has gone from 44 to 31 and I feel so tired and I am going to see my GP tomorrow, I think a trip to your GP is in order

Denise, I'm not medically qualified at all but I think your heart rate going down to 31 is far too low. No wonder you feel tired and I would think you must be in danger of passing out. Thank goodness you are seeing your GP tomorrow.

Take care.

Jean

Thankyou. I did feel really poorly I've just taken it and it's back to 44 but I'm definitely going to my GP

Nugger
Nugger
in reply to Denise-

Had cv on Thursday & reduced bisoprolol to 5mg but my hr is only 41-45 & after taking 5mg bisoprolol went to 35,so take 2.5 in morning & same at night,back to mid 40s again

Well my hr was 40 at the Dr's. She explained that 31 is extremely low and my heart could have stopped and to ring an ambulance if it happens again or goes under 38

I take 50 mgs of flecinade twice daily and has suggested I try leaving night dose out for a week and monitor my hr and bp daily. So here goes really frightened to think my heart could have stopped.

My GP reduced my bisoprolol as he said my blood pressure was too low resting at 59 and as he's the GP I took his word for it. However, after a hosp visit during AF my cardiologist was not happy and told me that he was the one to decide on the correct dosage - increased to my normal dose and heyho all is good! Speak to your cardiologist as he's the expert.

Keep well.

Denise-
Denise-
in reply to shirljo

I have an appointment with the consultant next month and will definitely raise my concerns thankyou

Keibra
Keibra
in reply to shirljo

I don't see a consultant just gp

Same with me I’m seeing my cardiologist in a month for the very same reason x

Morning Keibra, It sounds like your heart isn't happy with the bisoprolol dose being altered with. It may need time to adjust to the lower dose. I would see how you are tomorrow and perhaps have a chat with your GP.

Jean

Yes I will talk to my gp. I don't think it was happy either

I was in bed last night. Wasn't feeling well though I must admit bad tummy shivvers etc and my heart rate went to 133 so today I've taken 5mg again and I will speak to my doctor. I think 5mg is the right dose for me. My resting hr has already come down. I don't see a cardiologist just gp x

I was told to stop bisop altogether after an ablation and had very fast heart beats.

GP told me to keep taking it and wrote to my cardiologist, who agreed with him.

So I am staying on it for the next year.

Best Wishes

Dulcimer

Had an ablation 9 weeks ago.Next appointment with Consultant not until Sept. My BP and HR were normal throughout May but felt very tired on 10mg Bisoprolol so I decided to reduce it to 7.5mg.Felt much better throughout June so we need to drop it again to 5mg. HR did rise to 70 but this may have been hot weather.

By the way the accompanying notes in the box say to stop taking it if HR drops below 50..

You may also like...